Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 16, 2006, 1:10 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2006, 1:10 PM CDT (18:10 UTC)
- Expired
- Jul 16, 2006, 7:57 PM CDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 161810 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1210 PM MDT SUN JUL 16 2006 WYZ292>296-161915- /O.CAN.KCYS.FW.A.0009.000000T0000Z-060717T0100Z/ SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- LARAMIE MOUNTAIN RANGE SOUTH- MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS- 1210 PM MDT SUN JUL 16 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FIRE WEATHER WATCH. WHILE IT WILL BE HOT AND DRY TODAY WITH RELATIVE HUMIDITIES NEAR 10 PERCENT...WINDS WILL ONLY BE 10 TO 20 MPH. THUS...RED FLAG CONDITIONS SHOULD NOT BE MET THIS AFTERNOON. $$ NEZ200-202-WYZ290-291-170100- /O.UPG.KCYS.FW.A.0009.000000T0000Z-060717T0100Z/ /O.NEW.KCYS.FW.W.0007.060716T1810Z-060717T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 1210 PM MDT SUN JUL 16 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HOT...DRY AND BREEZY CONDITIONS WILL EXIST OVER SOUTHEAST WYOMING EAST OF THE MOUNTAINS AND ACROSS THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES WILL BE BETWEEN 95 AND 105 DEGREES AT MOST LOCATIONS WITH RELATIVE HUMIDITIES BETWEEN 6 AND 12 PERCENT THIS AFTERNOON AND EARLY EVENING. NORTHWEST WINDS WILL BE SUSTAINED AT 12 TO 18 MPH WITH GUSTS FROM 24 TO 28 MPH. ISOLATED DRY THUNDERSTORMS WILL ALSO DEVELOP LATE THIS AFTERNOON AND EVENING. THE STORMS WILL HAVE LIGHTNING AND WIND GUSTS TO 40 MPH. THE COMBINATION OF ALL OF THESE FACTORS WILL MAKE IT LIKELY FOR ANY OUTDOOR FIRES TO SPREAD QUICKLY IN THE DRY GRASSES AND PLANTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JLH
1 follow-up statement
000 WWUS85 KCYS 170057 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 657 PM MDT SUN JUL 16 2006 ...RED FLAG WARNING CANCELED AS OF 7 PM... .TEMPERATURES ARE SLOWLY DECREASING ALLOWING RELATIVE HUMIDITIES TO SLOWLY RISE. IN ADDITION WINDS ARE ALSO DROPPING BELOW 20 MPH. THEREFORE CRITICAL FIRE VALUES WILL DROP BELOW RED FLAG WARNING CRITERIA THE REMAINDER OF THE EVENING SO THE WARNING WILL END AT 7 PM. NEZ200-202-WYZ290-291-170200- /O.CAN.KCYS.FW.W.0007.000000T0000Z-060717T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 657 PM MDT SUN JUL 16 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED FLAG WARNING. $$ GRIFFITH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 16, 4:20 AM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jul 16, 4:20 AM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 AM MDT SUN JUL 16 2006
.SHORT TERM...THE RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL
REMAIN OVER THE REGION THROUGH MONDAY. THE CORRESPONDING 700 MB
TEMPERATURES OVER THE CWA WILL STILL BE BETWEEN 16C AND 20C TODAY...
WITH THE GFS COOLER FOR MONDAY. THIS WILL RESULT IN OBSERVED SURFACE
HIGH TEMPERATURES NEAR OR ABOVE RECORD LEVELS. A FEW ELEMENTS WILL
BE DIFFERENT TODAY AND AGAIN MONDAY THAN THE PAST FEW DAYS AND SHOULD
HAVE AT LEAST SOME IMPACT ON TEMPERATURES. A SURFACE BOUNDARY WAS
JUST OVER THE FAR NORTH PART OF THE CWA AT 06Z. THIS BOUNDARY IS
MOVED SOUTH AND THROUGH THE CWA THIS MORNING. CONFIDENCE NOT HIGH
ON ITS TIMING AND COULD EVEN BE EARLY TONIGHT. FOR NOW WILL GO ALONG
WITH MODELS...NCEP AND THE PREVIOUS FORECAST IN MOVING THE FRONT
THROUGH THE CWA BY MIDDAY. THE GUSTY SOUTHERLY WINDS IN THE PANHANDLE
AND FAR SOUTHEAST WYOMING OVERNIGHT WILL SHIFT TO NORTHWEST BEHIND
THE FRONT. AT THIS POINT WILL GO WITH SUSTAINED 10 TO 15 MPH WITH
GUSTS TO 20 TO 25 MPH. THE 1000MB TO 500 MB THICKNESS VALUES DO NOT
CHANGE MUCH TODAY...BUT THE SLIGHTLY DIFFERENT AIRMASS WITH LOWER
DEW POINTS MAY CAUSE HIGHS FOR TODAY TO BE A FEW DEGREES COOLER THAN
THOSE OF SATURDAY. THOSE VALUES WILL STILL BE RECORD SETTING IN
MANY PLACES FOR JULY 16. THE SURFACE BOUNDARY STAYS SOUTH OF THE
CWA THROUGH MONDAY AND A SOUTH OR SOUTHEAST RETURN FLOW SETS UP IN
THE BOUNDARY LAYER. GUIDANCE HIGHS FOR MONDAY ARE 6 TO 12 DEGREES
COOLER THAN THOSE OF TODAY IN THE EAST PART OF THE CWA. THIS
COOLING MAY BE OVERDONE BUT DID TREND HIGHS DOWN SOME FOR MONDAY.
THE OTHER PARAMETER THAT WILL BE DIFFERENT THROUGH MONDAY THAN THE
PAST FEW DAYS WILL BE THE RETURN OF MOISTURE. FOR BOTH DAYS MUCH
OF THE MOISTURE WILL BE ABOVE 500 MB. HOWEVER THE SURFACE DEW POINTS
INCREASE INTO THE 50S IN THE EAST PART OF THE CWA ON MONDAY AND
PRECIPITABLE WATER VALUES CLIMB BACK TO AROUND AN INCH. HAVE BUMPED
UP POPS FOR BOTH TODAY AND MONDAY IN THE AFTERNOON AND EVENING.
ALL STORMS WILL BE DRY TODAY WITH MOST STILL THAT WAY ON MONDAY.
THE MODELS INDICATE A SHORTWAVE TROUGH OVER THE AREA MONDAY
AFTERNOON TO AID IN STORM FORMATION. MODELS FAIRLY SIMILAR THROUGH
MONDAY WITH THE NAM CONTINUING TO HAVE MUCH MORE WIDESPREAD QPF OVER
THE CWA THAN THE GFS. BASED ON THE COMBINATION OF THE HOT...DRY AND
BREEZIER CONDITIONS AND SOME DRY THUNDERSTORMS HAVE ISSUED A FIRE
WEATHER WATCH FOR THE ENTIRE CWA FROM 18Z TO 01Z.
.LONG TERM...MON NIGHT THROUGH SATURDAY. THE UPPER FLOW PATTERN WILL
CHANGE VERY LITTLE FOR TUE THROUGH THU WITH A SPRAWLING UPPER HIGH
ORIENTED WEST-EAST AND CENTERED SOUTH OF WY. THE HIGH PRESSURE WILL
RETROGRADE WESTWARD FRI AND WILL AMPLIFY OVER THE PACIFIC NORTHWEST
...WHICH WILL SERVE TO VEER THE FLOW ALOFT TO A NORTHWESTERLY
DIRECTION OVER THE FORECAST AREA. AN UPPER TROUGH WILL DEEPEN
SATURDAY OVER THE GREAT LAKES WITH THE FLOW ALOFT OVER WY BECOMING
NEARLY NORTHERLY. AT THE SURFACE...TUE WILL BE HOT WITH A CHANCE OF
LATE DAY STORMS FROM THE MOUNTAINS WESTWARD. WED WILL BE QUITE WARM
WITH A CONTINUED CHANCE OF AFTERNOON/EVENING STORMS IN AND NEAR THE
MOUNTAINS OF SOUTHEAST WY. A WEAK COOL FRONT WILL BRING MORE
SEASONABLE TEMPERATURES THU WITH A SOMEWHAT GREATER COVERAGE OF
STORMS. FRI WILL HAVE APPROXIMATELY NORMAL TEMPS WITH A CHANCE OF
STORMS OVER THE ENTIRE FORECAST AREA. MODELS HINT AT A WEAK BACKDOOR
TYPE COLD FRONT LATE FRI OR EARLY SAT...WITH A CONTINUED CHANCE OF
MAINLY LATE DAY STORMS SAT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM NOON TO 7 PM TODAY FOR SOUTHEAST
WYOMING. FIRE WEATHER ZONES 290>296.
NE...FIRE WEATHER WATCH FROM NOON TO 7 PM TODAY FOR THE WESTERN
PANHANDLE. FIRE WEATHER ZONES 200 AND 202.
&&
WEILAND/JRHazardous weather outlook, Jul 16, 11:35 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT SUN JUL 16 2006 WYZ059>070-171130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1035 AM MDT SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL BE OVER SOUTHEAST WYOMING TODAY. MANY PLACES WILL SET RECORD HIGH TEMPERATURES FOR THE DATE. SOME OF THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED...TAKE A COOL BATH OR SHOWER...USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED ROOMS...AND MINIMIZE DIRECT EXPOSURE TO THE SUN. BE SURE TO KEEP YOUR PETS AND LIVESTOCK AS HYDRATED AND COOL AS POSSIBLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON UNTIL 7 PM THIS AFTERNOON AND EVENING...PLEASE SEE PRODUCT /WWUS85/ FOR FURTHER DETAILS. THE THREAT OF RAPIDLY SPREADING RANGELAND AND FORECAST FIRES IS HIGH DUE TO THE HOT AND DRY WEATHER. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. WHILE NO SEVERE WEATHER IS EXPECTED...BRIEF WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE VICINITY OF THE STORMS. A SEVERE DROUGHT PERSISTS OVER MUCH OF CARBON COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. SEVERE DROUGHT CONDITIONS WILL CONTINUE OVER MUCH OF CARBON COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ019>021-054-055-171130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 1035 AM MDT SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL BE OVER THE NEBRASKA PANHANDLE TODAY. SOME LOCATIONS WILL EXCEED THEIR DAILY HIGH TEMPERATURE RECORDS. THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED...TAKE A COOL BATH OR SHOWER...USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED ROOMS...AND MINIMIZE DIRECT EXPOSURE TO THE SUN. BE SURE TO KEEP YOUR PETS AND LIVESTOCK AS HYDRATED AND COOL AS POSSIBLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THIS AFTERNOON INTO EARLY THIS EVENING. THE RISK OF RANGELAND AND FORECAST FIRES IS HIGH DUE TO THE HOT AND DRY WEATHER. ANY FIRES THAT START HAVE THE POTENTIAL TO SPREAD VERY RAPIDLY. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. A SEVERE DROUGHT PERSISTS OVER MUCH OF THE SOUTHERN PANHANDLE OF NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY THEN AGAIN THURSDAY THROUGH SATURDAY. SEVERE DROUGHT CONDITIONS WILL CONTINUE ACROSS MUCH OF THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-171130- SIOUX-DAWES-BOX BUTTE- 1035 AM MDT SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL BE OVER THE NEBRASKA PANHANDLE TODAY. SOME LOCATIONS WILL EXCEED THEIR DAILY HIGH TEMPERATURE RECORDS. THE FOLLOWING SUGGESTIONS MAY MAKE LIFE MORE BEARABLE THROUGH THIS EXCESSIVE HEAT...STAY HYDRATED...TAKE A COOL BATH OR SHOWER...USE PORTABLE ELECTRIC FANS OR STAY IN AIR CONDITIONED ROOMS ...AND MINIMIZE DIRECT EXPOSURE TO THE SUN. BE SURE TO KEEP YOUR PETS AND LIVESTOCK AS HYDRATED AND COOL AS POSSIBLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THIS AFTERNOON INTO THE EARLY EVENING. THE RISK OF RANGELAND AND FORECAST FIRES IS HIGH DUE TO THE HOT AND DRY WEATHER. ANY FIRES THAT START HAVE THE POTENTIAL TO SPREAD VERY RAPIDLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY THEN AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:57 AM CDT | Fire Weather Watch | CYS | 7 hr |
Nearby
Red Flag Warnings in Nebraska, 2006Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.